MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403921
Medical Device Problem Codes Break (1069); Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximated to (b)(6), 2020 based on the date the manufacturer became aware of the event.(b)(4).Investigation results: the returned flexiva 365 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.Visual examination revealed that the exposed glass fiber tip measured approximately 4 mm and appeared unused.The examination under magnification confirmed that the tip was unused.The fiber measured 280 cm.Visual inspection of the connector found that there was low light output from the sma connector, indicating that fiber was likely broken within the connector.A functional test of the fiber was done and connected to the console.The fiber was connected and a round clear aiming beam was visible.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device confirmed that the fiber was found that there was low light within the sma connector, indicating that the fiber was likely broken within the connector.Damage within the connector of the device can result in inability for the fiber to fire.If firing the laser with a device damaged within connector was attempted, it would likely overheat.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on january 30, 2020 that a flexiva 365 laser fiber was used in a lithotripsy procedure performed on an unknown date.According to the complainant, during the procedure, the laser fiber was not recognized by the laser unit.The procedure was completed with the another flexiva 365 laser fiber.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10209630
Report Number3005099803-2020-02483
Device Sequence Number19356618
Product Code GEX
UDI-Device Identifier08714729808190
UDI-Public08714729808190
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2022
Device Model NumberM0068403921
Device Catalogue Number840-392
Device Lot Number0000008100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2020
Initial Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1